MAUDE Adverse Event Report: 3M HEALTH CARE 3M TEGADERM CHG DRESSING

3M HEALTH CARE 3M TEGADERM CHG DRESSING
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Purulent Discharge (1812); Skin Tears (2516)
Date of Event 07/12/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The nurse reported the patient's death occurred on or around (b)(6) 2018 and was not related to the application of 3m¿ tegaderm¿ chg dressing.The nurse reported the event occurred approximately 2 weeks ago.On (b)(6) 2018 was used for date of event based on the estimation from the customer.Lot number was not provided.Without a lot number, expiration date and manufacture date could not be determined.Although we are filing a medwatch report for this adverse event, we do not believe the patient death was device related based on facility input and 3m internal medical review.
 
Event or Problem Description
A nurse reported a very sick post-operative heart patient in icu had a cordis catheter placed in the right internal jugular vein.A 1657 3m¿ tegaderm¿ chg dressing was reportedly applied to the site.After 3-4 days of application, the dressing was removed and discarded.The patient experienced skin removal and pus was allegedly found at the insertion site when the product was removed.The area was cleansed, the cordis catheter was removed and bacitracin ointment was applied to the site.The patient's wbc was elevated so his arterial line was also reportedly removed.The arterial line also had a tegaderm¿ chg dressing applied to the site and no issue occurred at the arterial site.The right ij site was healing and the wbc counts were down when the patient was discharged from icu.The very sick patient reportedly expired on or around (b)(6) 2018 not related to his cordis site issue.The cause of death was listed as heart failure.The nurse reported this was a very sick patient and the death was "definitely not related to application of the tegaderm¿ chg dressing".

Brand Name
3M TEGADERM CHG DRESSING
Common Device Name
TEGADERM CHG DRESSING
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key7785866
Report Number2110898-2018-00083
Device Sequence Number228065
Product Code FRO
UDI-Device Identifier30707387578313
UDI-Public30707387578313
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K080620
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1657
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2018
Initial Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR